Alert archive / Nevada / Excessive Heat Warnings in 2017

Excessive Heat Warning 2, NWS Las Vegas, NV

July 6, 2017Clark County, Nye County, Nevada; Mohave County, Arizona; Inyo County, San Bernardino County, California

NWS Las Vegas, NV issued this excessive heat warning at Jul 6, 2017, 2:45 AM PDT for Clark County, Nye County, Nevada; Mohave County, Arizona; Inyo County, San Bernardino County, California. It took effect at Jul 6, 2017, 11:00 AM PDT. It was in force for 60 hr. 13 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 6, 2017, 2:45 AM PDT (09:45 UTC)
In effect from
Jul 6, 2017, 11:00 AM PDT
Expired
Jul 8, 2017, 11:00 PM PDT
In force
60 hr
Issued by
NWS Las Vegas, NV

Counties Mohave County, AZ, Inyo County, CA, San Bernardino County, CA, Clark County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 100 km from the middle of the area, began a volume at 09:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 6, 5:42 PM PDTTSTM WND GST 661 Wnw Indian Springs, NV
Jul 6, 7:46 PM PDTTSTM WND GST 601 Wnw Indian Springs, NV
Jul 7, 8:40 PM PDTTSTM WND GST 61Nellis Afb, NVTHE NELLIS AFB FORECASTER REPORTED THIS TO BE A VERY BRIEF GUST, INDICATIVE OF A MICROBURST, AND ALSO REPORTED THAT THE BASE FIRE STATION DOOR WAS BLOWN ASKEW OF ITS TRACK.
Jul 8, 7:45 PM PDTTSTM WND DMG1 S Lake Havasu City, AZTWO TREES DOWNED BY THUNDERSTORM WINDS. REPORTED AT ACOMA AND MCCULLOUGH, LAKE HAVASU CITY, AZ. TIME ESTIMATED.
Jul 8, 7:45 PM PDTTSTM WND DMG1 Sw Lake Havasu City, AZLARGE ELECTRIC SIGN KNOCKED DOWN AT THE SANDS VACATION RESORT IN LAKE HAVASU CITY. TIME ESTIMATED.
Jul 8, 7:45 PM PDTTSTM WND DMG3 Ene Lake Havasu City, AZROOF DAMAGE REPORTED AT NORTHSTAR AND SLOOP, LAKE HAVASU CITY, AZ. TIME ESTIMATED.
Jul 8, 7:45 PM PDTTSTM WND DMG3 Ene Lake Havasu City, AZSEVERAL REPORTS OF PALM TREES DOWNED AND AWNINGS DAMAGED NEAR MCCULLOCH AND CHERRY TREE. TIME ESTIMATED.
Jul 8, 7:45 PM PDTTSTM WND DMG3 Ese Lake Havasu City, AZDAMAGE TO A RECENTLY UPDATED ROOF NEAR SARATOGA AND WINSTON. PICTURE OBTAINED FROM FACEBOOK. TIME ESTIMATED.
Jul 8, 7:50 PM PDTTSTM WND DMG4 Sw Lake Havasu City, AZLOCAL TOW BOAT COMPANY REPORTED 4 DISABLED CRAFT TOWED TO SHORE AND ONE SUNK BOAT DUE TO STRONG WINDS AND WAVE ACTIVITY. TIME ESTIMATED BASED ON STRONGEST WINDS NEAR SHORE.
Jul 8, 7:50 PM PDTTSTM WND GST 562 Wsw Lake Havasu City, AZLONDON BRIDGE WIND SENSOR REPORTED A PEAK WIND OF 56 MPH AT 750 PM.
Jul 8, 7:55 PM PDTTSTM WND DMG1 W Lake Havasu City, AZTHREE TREES DOWNED BY THUNDERSTORM WINDS REPORTED ON MESQUITE AVE. IN LAKE HAVASU CITY. TIME ESTIMATE.
Jul 8, 8:25 PM PDTLIGHTNING3 E Lake Havasu City, AZCAMPING TRAILER USED TO SELL CHRISTMAS TREES WAS HIT BY LIGHTNING AND BURNED. TRAILER IS A TOTAL LOSS.
Jul 8, 9:32 PM PDTFLASH FLOOD8 Nnw Needles, CACHP REPORTS BOULDERS AND ROCKS ON NEEDLES HIGHWAY. ROAD WAS CLOSED AND WILL NEED TO BE CLEARED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 9.8 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2017-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2017-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
4821 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

971 
WWUS75 KVEF 060945
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
245 AM PDT Thu Jul 6 2017

AZZ001>003-036-CAZ527-NVZ016-021-061800-
/O.UPG.KVEF.EH.A.0002.170707T1600Z-170709T0400Z/
/O.NEW.KVEF.EH.W.0002.170706T1800Z-170709T0600Z/
Northwest Plateau-Lake Havasu and Fort Mohave-Northwest Deserts-
Lake Mead National Recreation Area-San Bernardino County-
Upper Colorado River Valley-Northeast Clark County-
Including Colorado City, 
Pipe Spring National Monument, Tuweep, Mt Trumbell, 
Western Grand Canyon, Lake Havasu City, Desert Hills, Topock, 
Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca,
Bullhead City, Oatman, Mohave Valley, Needles, Mesquite, Overton,
Moapa, Hoover Dam, and Laughlin
245 AM PDT Thu Jul 6 2017 /245 AM MST Thu Jul 6 2017/

...EXCESSIVE HEAT WARNING IN EFFECT FROM 11 AM PDT /11 AM MST/
THIS MORNING TO 11 PM PDT /11 PM MST/ SATURDAY...

The National Weather Service in Las Vegas has issued an Excessive
Heat Warning, which is in effect from 11 AM PDT /11 AM MST/ this
morning to 11 PM PDT /11 PM MST/ Saturday. The Excessive Heat
Watch is no longer in effect. 

* TEMPERATURE...High temperatures will run between 105 to 112 in 
  the Mohave County deserts Friday and Saturday...and between 
  115 to 120 in the Colorado River Valley. Overnight lows in the 
  80s will provide little relief, especially in the Colorado 
  River Valley. 

* IMPACTS...Intense heat may create a dangerous situation in which
  heat illnesses are likely; especially for the elderly, 
  children, homeless, those unaccustomed to the heat, and those 
  that do not take proper precautions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions...if you work or spend time outside. When
possible...reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water.

To reduce risk during outdoor work...the occupational safety and 
health administration recommends scheduling frequent rest breaks 
in shaded or air conditioned environments. Anyone overcome by heat
should be moved to a cool and shaded location. Heat stroke is an 
emergency...call 9 1 1.

Young children and pets should never be left unattended in 
vehicles under any circumstances. This is especially true during 
warm or hot weather when car interiors can reach lethal 
temperatures in a matter of minutes.

&&

$$

CAZ522>526-NVZ017-020-022-061800-
/O.NEW.KVEF.EH.W.0002.170706T1800Z-170709T0600Z/
Death Valley National Park-Western Mojave Desert-
Eastern Mojave Desert-Morongo Basin-Cadiz Basin-
Western Clark and Southern Nye County-Las Vegas Valley-
Southern Clark County-
Including Furnace Creek, Stovepipe Wells, Shoshone,
Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, 
Mitchell Caverns, Morongo Valley, Yucca Valley, Twentynine Palms,
Vidal Junction, Pahrump, Indian Springs, Desert Rock, 
Amargosa Valley, Las Vegas, North Las Vegas, Henderson, 
Boulder City, Primm, .Searchlight, and Cal-Nev-Ari
245 AM PDT Thu Jul 6 2017

...EXCESSIVE HEAT WARNING IN EFFECT FROM 11 AM THIS MORNING TO
11 PM PDT SATURDAY...

The National Weather Service in Las Vegas has issued an Excessive
Heat Warning, which is in effect from 11 AM this morning to 11 PM
PDT Saturday. 

* TEMPERATURE...High temperatures reaching 110 to 120 degrees in
  the lower elevations/deserts with lows of 80 to 90 degrees with
  locally higher readings, especially in Death Valley.

* IMPACTS...Intense heat may create a dangerous situation in which
  heat illnesses are likely; especially for the elderly, 
  children, homeless, those unaccustomed to the heat, and those 
  that do not take proper precautions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions...if you work or spend time outside. When
possible...reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water.

To reduce risk during outdoor work...the occupational safety and 
health administration recommends scheduling frequent rest breaks 
in shaded or air conditioned environments. Anyone overcome by heat
should be moved to a cool and shaded location. Heat stroke is an 
emergency...call 9 1 1.

Young children and pets should never be left unattended in 
vehicles under any circumstances. This is especially true during 
warm or hot weather when car interiors can reach lethal 
temperatures in a matter of minutes.

&&

$$
4 follow-up statements
093 
WWUS75 KVEF 061738
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
1038 AM PDT Thu Jul 6 2017

AZZ001>003-036-CAZ522>527-NVZ016-017-020>022-071100-
/O.CON.KVEF.EH.W.0002.170706T1800Z-170709T0600Z/
Northwest Plateau-Lake Havasu and Fort Mohave-Northwest Deserts-
Lake Mead National Recreation Area-Death Valley National Park-
Western Mojave Desert-Eastern Mojave Desert-Morongo Basin-
Cadiz Basin-San Bernardino County-Upper Colorado River Valley-
Northeast Clark County-Western Clark and Southern Nye County-
Las Vegas Valley-Southern Clark County-
Including Colorado City, 
Pipe Spring National Monument, Tuweep, Mt Trumbell, 
Western Grand Canyon, Lake Havasu City, Desert Hills, Topock, 
Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca,
Bullhead City, Oatman, Mohave Valley, Furnace Creek, 
Stovepipe Wells, Shoshone, Barstow, Daggett, Fort Irwin, Baker, 
Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, 
Twentynine Palms, Vidal Junction, Needles, Mesquite, Overton, 
Moapa, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, 
Las Vegas, North Las Vegas, Henderson, Boulder City, Hoover Dam, 
Laughlin, Primm, .Searchlight, and Cal-Nev-Ari
1038 AM PDT Thu Jul 6 2017 /1038 AM MST Thu Jul 6 2017/

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 11 PM PDT
/11 PM MST/ SATURDAY...

* TEMPERATURE...High temperatures reaching 110 to 120 degrees in 
  the lower elevations/deserts with lows of 80 to 90 degrees 
  with locally higher readings, especially in Death Valley. 

* IMPACTS...Intense heat may create a dangerous situation in which
  heat illnesses are likely; especially for the elderly, children,
  homeless, those unaccustomed to the heat, and those who do not 
  take proper precautions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions if you work or spend time outside. When 
possible...reschedule strenuous activities to early morning or 
evening. Know the signs and symptoms of heat exhaustion and heat 
stroke. Wear light weight and loose fitting clothing when possible
and drink plenty of water.

To reduce risk during outdoor work...the Occupational Safety and 
Health Administration recommends scheduling frequent rest breaks 
in shaded or air conditioned environments. Anyone overcome by heat
should be moved to a cool and shaded location. Heat stroke is an 
emergency...call 9 1 1.

Young children and pets should never be left unattended in
vehicles under any circumstances. This is especially true during
warm or hot weather when car interiors can reach lethal
temperatures in a matter of minutes.

&&

$$

Morgan
977 
WWUS75 KVEF 071005
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
305 AM PDT Fri Jul 7 2017

AZZ001>003-036-CAZ522>527-NVZ016-017-020>022-081100-
/O.CON.KVEF.EH.W.0002.000000T0000Z-170709T0600Z/
Northwest Plateau-Lake Havasu and Fort Mohave-Northwest Deserts-
Lake Mead National Recreation Area-Death Valley National Park-
Western Mojave Desert-Eastern Mojave Desert-Morongo Basin-
Cadiz Basin-San Bernardino County-Upper Colorado River Valley-
Northeast Clark County-Western Clark and Southern Nye County-
Las Vegas Valley-Southern Clark County-
Including Colorado City, 
Pipe Spring National Monument, Tuweep, Mt Trumbell, 
Western Grand Canyon, Lake Havasu City, Desert Hills, Topock, 
Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca,
Bullhead City, Oatman, Mohave Valley, Furnace Creek, 
Stovepipe Wells, Shoshone, Barstow, Daggett, Fort Irwin, Baker, 
Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, 
Twentynine Palms, Vidal Junction, Needles, Mesquite, Overton, 
Moapa, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, 
Las Vegas, North Las Vegas, Henderson, Boulder City, Hoover Dam, 
Laughlin, Primm, .Searchlight, and Cal-Nev-Ari
305 AM PDT Fri Jul 7 2017 /305 AM MST Fri Jul 7 2017/

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 11 PM PDT
/11 PM MST/ SATURDAY...

* TEMPERATURE...High temperatures reaching 110 to 120 degrees in 
  the lower elevations/deserts with lows of 80 to 90 degrees 
  with locally higher readings, especially in Death Valley. 

* IMPACTS...Intense heat may create a dangerous situation in 
  which heat illnesses are likely; especially for the elderly, 
  children, homeless, those unaccustomed to the heat, and those 
  who do not take proper precautions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions if you work or spend time outside. When
possible...reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water.

To reduce risk during outdoor work...the Occupational Safety and
Health Administration recommends scheduling frequent rest breaks
in shaded or air conditioned environments. Anyone overcome by
heat should be moved to a cool and shaded location. Heat stroke
is an emergency...call 9 1 1.

Young children and pets should never be left unattended in
vehicles under any circumstances. This is especially true during
warm or hot weather when car interiors can reach lethal
temperatures in a matter of minutes.

&&

$$
967 
WWUS75 KVEF 080948
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
248 AM PDT Sat Jul 8 2017

AZZ001>003-036-CAZ522>527-NVZ016-017-020>022-090600-
/O.CON.KVEF.EH.W.0002.000000T0000Z-170709T0600Z/
Northwest Plateau-Lake Havasu and Fort Mohave-Northwest Deserts-
Lake Mead National Recreation Area-Death Valley National Park-
Western Mojave Desert-Eastern Mojave Desert-Morongo Basin-
Cadiz Basin-San Bernardino County-Upper Colorado River Valley-
Northeast Clark County-Western Clark and Southern Nye County-
Las Vegas Valley-Southern Clark County-
Including Colorado City, 
Pipe Spring National Monument, Tuweep, Mt Trumbell, 
Western Grand Canyon, Lake Havasu City, Desert Hills, Topock, 
Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca,
Bullhead City, Oatman, Mohave Valley, Furnace Creek, 
Stovepipe Wells, Shoshone, Barstow, Daggett, Fort Irwin, Baker, 
Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, 
Twentynine Palms, Vidal Junction, Needles, Mesquite, Overton, 
Moapa, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, 
Las Vegas, North Las Vegas, Henderson, Boulder City, Hoover Dam, 
Laughlin, Primm, .Searchlight, and Cal-Nev-Ari
248 AM PDT Sat Jul 8 2017 /248 AM MST Sat Jul 8 2017/

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 11 PM PDT
/11 PM MST/ THIS EVENING...

* TEMPERATURE...High temperatures reaching 110 to 120 degrees in 
  the lower elevations/deserts with lows of 80 to 90 degrees 
  with locally higher readings, especially in Death Valley. 

* IMPACTS...Intense heat may create a dangerous situation in 
  which heat illnesses are likely; especially for the elderly, 
  children, homeless, those unaccustomed to the heat, and those 
  who do not take proper precautions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions if you work or spend time outside. When
possible...reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water.

To reduce risk during outdoor work...the Occupational Safety and
Health Administration recommends scheduling frequent rest breaks
in shaded or air conditioned environments. Anyone overcome by
heat should be moved to a cool and shaded location. Heat stroke
is an emergency...call 9 1 1.

Young children and pets should never be left unattended in
vehicles under any circumstances. This is especially true during
warm or hot weather when car interiors can reach lethal
temperatures in a matter of minutes.

&&

$$
839 
WWUS75 KVEF 090541
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
1041 PM PDT Sat Jul 8 2017

AZZ001>003-036-CAZ522>527-NVZ016-017-020>022-090645-
/O.EXP.KVEF.EH.W.0002.000000T0000Z-170709T0600Z/
Northwest Plateau-Lake Havasu and Fort Mohave-Northwest Deserts-
Lake Mead National Recreation Area-Death Valley National Park-
Western Mojave Desert-Eastern Mojave Desert-Morongo Basin-
Cadiz Basin-San Bernardino County-Upper Colorado River Valley-
Northeast Clark County-Western Clark and Southern Nye County-
Las Vegas Valley-Southern Clark County-
Including Colorado City, 
Pipe Spring National Monument, Tuweep, Mt Trumbell, 
Western Grand Canyon, Lake Havasu City, Desert Hills, Topock, 
Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca,
Bullhead City, Oatman, Mohave Valley, Furnace Creek, 
Stovepipe Wells, Shoshone, Barstow, Daggett, Fort Irwin, Baker, 
Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, 
Twentynine Palms, Vidal Junction, Needles, Mesquite, Overton, 
Moapa, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, 
Las Vegas, North Las Vegas, Henderson, Boulder City, Hoover Dam, 
Laughlin, Primm, .Searchlight, and Cal-Nev-Ari
1041 PM PDT Sat Jul 8 2017 /1041 PM MST Sat Jul 8 2017/

...EXCESSIVE HEAT WARNING WILL EXPIRE AT 11 PM PDT /11 PM MST/
THIS EVENING...

After several days of very hot temperatures, additional moisture
will move into the region Sunday, giving some relief. The
Excessive Heat Warning will be allowed to expire on time.

$$

Wolcott

What forecasters said that day

The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this excessive heat warning went out at Jul 5, 9:35 PM PDT, 5 hours 10 minutes earlier.

Area forecast discussion, Jul 5, 9:35 PM PDT, 5 hours 10 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
935 PM PDT Wed Jul 5 2017

.SYNOPSIS...High pressure will continue to circulate around
the Four Corners region through Thursday with a south to southeast
flow bringing limited monsoon moisture up into portions of southern
Nevada and surrounding areas. The high pressure center will move
toward southwest Utah Friday and Saturday leading to well above
normal temperatures going into the weekend.
&&

.UPDATE...The band of mid and high level moisture that moved from
southeast California up through southern Nye and western Clark
counties this evening produced some virga and gusty
winds...including some blowing dust in Pahrump with brief gusts over
40 mph. This band will continue up over central Nevada overnight.
Impressive convective complexes were erupting over Sonora Mexico
this evening and we will see what additional moisture will be pulled
northward tomorrow. The mean flow looks like it should pull debris
clouds more over southern California. Will also need to keep an eye
on outflow boundaries inducing possible low level moisture pushes up
the lower Colorado River. For now, there is no clear signal of a
deep moisture increase heading our way the next couple days.

Given the lack of moisture, the primary concern will be increased
heat risk with temperatures trending upward a few degrees going into
the weekend. The latest temp guidance will be evaluated overnight
which may lead to an expansion of High to Very High Heat Risk across
our Mojave Desert zones...possibly for Thursday, but especially for
Friday and Saturday. No immediate changes needed.
&&

.SHORT TERM...through Saturday night.

Current water vapor channels show a plume of moisture over the
Baja Peninsula pushing northward through southern California. A
small area of rain with a few lightning strikes did develop in
this higher moisture plume this morning, however it came to a
quick halt as soon as it interacted with the Little San Bernardino
Mountain Range. Given the shallow nature of the moisture, dont
anticipate that this moisture will be able to push much further
north and the rest of southern San Bernardino will remain dry
this afternoon.

Further north, a cumulus field has already developed in the
vicinity of the Sierra Mountains. Weak reflectivity did show up
on MRMS radar composites, however no lightning and no precip were
reported as of yet. Based on hourly hi-res model, Moisture
increases and pools along the Sierras after 21Z as LIs fall to
around -2. Anticipate scattered thunderstorms this afternoon
through about 03Z, though not much rainfall is expected.

Otherwise...increasing higher clouds can be expected through the
night as moisture increases from south to north.

For the rest of the week, high pressure will drift east and settle
in over Four Corners. Moisture will be slow to increase out of
Arizona on southerly flow, with better theta-e values remaining
south and east of the area through Saturday. Latest model runs
havent changed much from previous solutions. Dont think we will
see much in the way of activity outside of the higher terrain
until the weekend when the better moisture arrives, and mainly
over Mohave County into southern NV. Didnt change the
precipitation forecast from what we had going as confidence is too
low to add detail at this time. With increasing 500-300mb
moisture, abundant cloud cover can be expect through the weekend.

Temperatures will on the increase and may have an impact by the
end of the week. Expect an upward trend in temperatures each day
with the hottest days being Friday and Saturday when highs will
run about 10 degrees above normal. The fly in the ointment that
may bust the high temperature forecast, especially Friday, will be
cloud cover. Models disagree on how much mid level moisture works
into the area and therefore have varying degrees of cloud cover.
Saturday has a bit higher confidence in the temperature forecast
as there is better model agreement on cloud development. Given the
uncertainty but the potential impact, decided to issue a
Excessive Heat Watch for Mohave County and the Colorado River
Valley where the heat will be most extreme. Later shifts will need
to assess trends in cloud cover and whether or not an upgrade is
needed.

.LONG TERM...Saturday night through Tuesday.

Focus for the long term continues to be ridge of high pressure near
the four corners and associated monsoon moisture and thunderstorm
chances.

At this time, the position of the high pressure will allow deep
enough south to southeast flow to setup over the region, which in
turn allows moisture to enter the area. Models remain rather
unimpressive with moisture values outside of Mohave county, however
given the flow, it would not take much to send a surge of moisture
over the area. Given that forecast details will depend heavily on
factors not known until about 24 hours out (existing storm
complexes, etc.), opted not to make much major changes other than to
delay moisture influx over most of the region until after the
weekend.

&&

.FIRE WEATHER...Another round of scattered showers and
thunderstorms is possible over the Sierra on Thursday. Low levels
will still be very dry as any activity that develops today in the
Sierras will yield very little QPF, and Mt Charleston should see no
thunderstorm activity at all today. Current Red Flag Warning is in
effect through tonight. Will likely need additional headlines for
Thursday for dry lightning as more thunderstorms should develop in
the Red Flag area, and low confidence that will need to continue
afternoon Red Flag Warnings through the week. Red Flag conditions
will depend on how much rain falls out of any storms that do
develop, and at this point confidence is too low to rule out a stray
downpour wetting the area sometime this week.

In addition to the Sierra, Mount Charleston will see small chances
for thunderstorms starting Thursday as moisture stream in over
southern NV. Dry lightning is possible with anything that does
develop over this area

&&

.AVIATION...For McCarran...Overnight winds will likely be light from
the southwest then light by 11-12Z Thursday. Thursday, little change
in winds is expected with a light easterly push in the morning
before trending more southwesterly as moisture again filters into
the valley in the afternoon. Periods of patchy SCT to BKN clouds
will accompany outflows but should remain above 15 kft.

For the rest of southern Nevada, northwest Arizona and southeast
California...Winds will diminish overnight and remain light through
most of Thursday morning before trending south to southwesterly in
the afternoon, similar to todays. Periods of SCT to BKN mostly above
10 kft are expected through today and into tomorrow.

&&

.HYDROLOGY...Slight drop in temperatures over the past week
along with a shrinking snowpack has lead to a lowering to leveling
of flows in unregulated creeks, specifically Independence Creek, Big
Pine Creek and Rock Creek from their peak flows observed on June 22.
Even with this lowering, creeks, streams and rivers will be flowing
higher than normal during the extended holiday weekend. Minor
flooding could occur near creeks as well as a few low water
crossings on some roadways. Remember, never drive through flooded
roadways or around barricades. Also, pastureland or farmland
adjacent to creeks, streams or rivers could experience areas of
standing water.

&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.

&&

Update/Aviation...Adair
Short Term/Fire Weather...Allen
Long Term...Steele

&&

For more forecast information...see us on our webpage:

http://weather.gov/lasvegas or follow us on Facebook and Twitter

Nearby

Excessive Heat Warnings in Nevada, 2017Excessive Heat Warnings in California, 2017Excessive Heat Warnings in Arizona, 2017Every excessive heat warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.